Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Jackson, KY

August 9, 2014Leslie County, Perry County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 9, 2014, 8:11 PM EDT for Leslie County, Perry County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 8:11 PM EDT (00:11 UTC)
Expired
Aug 9, 2014, 11:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Leslie County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WGUS53 KJKL 100011
FFWJKL
KYC131-193-100300-
/O.NEW.KJKL.FF.W.0022.140810T0011Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1100 PM EDT

* AT 800 PM EDT...LOCAL MEDIA REPORTED FLASH FLOODING ACROSS         
  THE  WARNED AREA. WATER WAS CLOSE TO ENTERING HOMES ON             
  CORVETTE  LANE IN BIG CREEK...NEAR HAZARD KY. ALTHOUGH THE         
  HEAVIEST RAINS HAVE ENDED...RUNOFF WILL CONTINUE TO BE AN ISSUE    
  NEAR SMALL CREEKS AND STREAMS FOR THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HAZARD...
  AVAWAM...BULAN...DIABLOCK...FREW...JEFF AND KRYPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

&&

LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
      3730 8311 3729 8312 3724 8312 3724 8309
      3725 8307 3723 8306 3721 8307

$$

JMW
2 follow-up statements
883 
WGUS73 KJKL 100123
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
923 PM EDT SAT AUG 9 2014

KYC131-193-100300-
/O.CON.KJKL.FF.W.0022.000000T0000Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
923 PM EDT SAT AUG 9 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PERRY AND
NORTHEASTERN LESLIE COUNTIES UNTIL 1100 PM EDT...

AT 919 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN PORTIONS OF PERRY COUNTY...INCLUDING THE 
BIG CREEK AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HAZARD...AVAWAM...BULAN...DIABLOCK...FREW...JEFF AND KRYPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM EARLIER STORMS WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO 
FLOODING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

&&

LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
      3730 8311 3729 8312 3724 8312 3724 8309
      3725 8307 3723 8306 3721 8307

$$

JMW
296 
WGUS73 KJKL 100147
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EDT SAT AUG 9 2014

KYC131-193-100202-
/O.CAN.KJKL.FF.W.0022.000000T0000Z-140810T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
947 PM EDT SAT AUG 9 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PERRY AND
NORTHEASTERN LESLIE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3718 8325 3733 8336 3735 8314 3733 8311
      3730 8311 3729 8312 3724 8312 3724 8309
      3725 8307 3723 8306 3721 8307

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:23 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 9, 3:23 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 213 PM EDT SAT AUG 9 2014

THE WET PERIOD CONTINUES AS A SLOWLY MOVING FRONT STAYS NEAR THE
AREA THROUGH THE END OF THE PERIOD. THE ATMOSPHERE TODAY IS MOISTURE
LADENED AND MANY AREAS HAVE RECEIVED SIGNIFICANT AMOUNTS OF RAIN IN
THE LAST 24 TO 48 HOURS. IN ADDITION...THE WINDS ALOFT ARE VERY
LIGHT. THE COMBINATION OF ALL THESE FACTORS MAKE IT POSSIBLE FOR
ISOLATED AREAS TO EXPERIENCE SOME NUISANCE FLOODING WITH
STREAMS...DITCHES AND LOW WATER CROSSING TO RUN FULL. IN THE URBAN
AREAS...LOCATIONS THAT EASILY FLOOD OR AREAS WITH DRAINAGE
PROBLEMS...MAY EXPERIENCE SOME MINOR FLOODING. BANDS OF PRECIPITATION
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE END OF THE PERIOD.
EXPECT THE COVERAGE OF THE PRECIPITATION TO DECREASE A BIT WITH TIME.
DO HAVE SOME CONCERN THE FLASH FLOODING WILL BECOME EASIER AS THE
PRECIPITATION TOTALS CONTINUE TO TALLY UP. THE HIGH TEMPERATURES WILL
CONTINUE TO REMAIN BELOW NORMAL DUE TO ALL THE CLOUD COVER. JACKSON
HAS ALREADY BROKEN THE DAILY PRECIPITATION RECORD FOR THIS DATE. AS
OF 2 PM...1.57 INCHES OF RAIN HAS FALLEN.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 323 PM EDT SAT AUG 9 2014

THE EXTENDED FORECAST PERIOD BEGINS ON MONDAY WITH A PRONOUNCED
RIDGE OVER THE WEST AND TROUGH OVER THE EASTERN CONUS AS THE UPPER
LEVEL FLOW WILL REMAIN IN A MERIDIONAL PATTERN. THE LONGWAVE TROUGH
OVER THE EAST WILL CONTINUE TO DEEPEN AS A STRONG SHORTWAVE SWINGS
THROUGH THE BASE OF THE UPPER LEVEL TROUGH DURING THE MONDAY THROUGH
TUESDAY PERIOD. THE UPPER LEVEL PATTERN THEN TRANSITIONS INTO A
BLOCKING PATTERN ACROSS THE CONUS AS A CLOSED LOW SETS UP OVER NEW
ENGLAND. THIS WILL KEEP UPPER LEVEL RIDGING ACROSS THE OH AND TN
VALLEY FROM WEDNESDAY AND THROUGH THE REST OF THE EXTENDED.

NEAR THE SURFACE...SOUTHERLY FLOW WILL BE ON THE INCREASE MONDAY AS
A SURFACE LOW DEVELOPS UPSTREAM ALONG A REMNANT STATIONARY BOUNDARY
AS COLD FRONT TAKES SHAPE OUT WEST AND THE WARM FRONT LIFTS NORTH
THROUGH KENTUCKY AND INTO THE OH VALLEY ON MONDAY. THIS INCREASE IN
LIFT AND MOISTURE WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
FOR MONDAY AND INTO TUESDAY AS THE COLD FRONT FINALLY MOVES THROUGH
THE AREA ON TUESDAY EVENING. BOTH THE EURO AND GFS SEEM TO AGREE ON
THE DEPARTURE OF THIS FEATURE AND ALSO MAINTAINING GOOD AGREEMENT
THROUGH THE EXTENDED. A GOOD AMOUNT OF MOISTURE REMAINS FOR MONDAY
WITH PWATS AROUND 1.70 AND CAPE VALUES AROUND 2000 J/KG. SO THE
HEAVY RAIN THREAT WHILE DIMINISHED...WILL STILL BE PRESENT IN
ISOLATED INSTANCES ON MONDAY. WITH SOME FORCING FROM THE FRONT ON
TUESDAY...DRIER AIR ABOVE THE SURFACE AND A NOTICEABLE INCREASE IN
SPEED SHEAR ON MODEL SOUNDINGS...ANY THUNDERSTORM DEVELOPMENT MAY
HAVE A GUSTY WIND THREAT. THE ALL BLEND MODEL SEEMS TO SHOW SOME
GOOD AGREEMENT WITH THE MODELS FOR THE MONDAY AND TUESDAY PERIOD AS
WELL. AFTERWARD...WHEN THE UPPER LEVEL BLOCKING PATTERN SETS
UP...SURFACE HIGH PRESSURE SETS UP ACROSS THE AREA KEEPING THE AREA
DRY THROUGH THE REST OF THE EXTENDED. THE COOLING TREND ALSO
CONTINUES WITH TEMPERATURES AROUND 5 TO 7 DEGREES BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 213 PM EDT SAT AUG 9 2014

CONDITIONS WILL GENERALLY VARY BETWEEN MVFR AND VFR OUTSIDE OF THE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHEN A SHOWER OR
THUNDERSTORM MOVES ACROSS THE TERMINAL...THE EXPECT TO SEE SOME TEMPO
IFR. VERY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS...SO BEWARE OF
PONDING OF WATER ON RUNWAYS DURING AND AFTER RAIN EVENTS TODAY. THIS
EVENING...EXPECTING THINGS TO GO DOWN HARD IN FOG WITH LOTS OF VLIFR
CONDITIONS ACROSS THE AREA. THE TAF STATIONS WILL MOST LIKELY SEE THE
VLIFR. THE BIG QUESTION AND THE LOWEST CONFIDENCE IS IN THE EXACT
TIMING OF THE ONSET OF VLIFR. IF A STATION GETS A HEAVY RAIN LATE
AFTER SUNSET...THEN CONDITIONS MAY GO DOWN QUICKER THAT WHAT IS IN THE
TAF. DUE TO THE EXTENSIVE CLOUD COVER...THE BURNING OFF OF THE FOG
AND STRATUS WILL BE LATER THAN AVERAGE. NO STRONG WIND GUSTS ARE
EXPECTED WITH THE STORMS THIS AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJ
LONG TERM...SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Aug 9, 11:09 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1109 AM EDT SAT AUG 9 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101815-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1109 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS...ESPECIALLY DURING THE
AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE SLOW
MOVING...AND AS A RESULT COULD PRODUCE ISOLATED HEAVY RAINFALL AND
LOCALIZED NUISANCE FLOODING WITH STREAMS DITCHES AND LOW WATER
CROSSINGS RUNNING FULL.

LOCALLY DENSE FOG WILL REDUCE VISIBILITY TO BELOW A QUARTER MILE AT
TIMES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY DENSE FOG WILL REDUCE VISIBILITY TO BELOW A QUARTER MILE
EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT...WITH
ISOLATED HEAVY RAINFALL REMAINING A THREAT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING THROUGH
MONDAY.

HAL/JJ

In the hours before

Special weather statement, Aug 9, 5:26 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT SAT AUG 9 2014

KYZ115-117-092200-
LESLIE-PERRY-
526 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 600 PM EDT SATURDAY EVENING...

   LESLIE AND
   CENTRAL PERRY.

AT 525 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED
NEAR CHAPPELL...OR 9 MILES SOUTH OF HYDEN...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEWIS CREEK
AROUND 530 PM EDT...NAPIER AROUND 535 PM EDT...CAUSEY AROUND 540 PM
EDT...BIG FORK AROUND 545 PM EDT...FREW AROUND 550 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW
Special weather statement, Aug 9, 5:31 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
531 PM EDT SAT AUG 9 2014

KYZ120-092200-
PIKE-
531 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTY
THROUGH 600 PM EDT SATURDAY EVENING...

   SOUTHERN PIKE.

AT 530 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED
NEAR ASHCAMP...OR NEAR JOHN FLANNAGAN LAKE...MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BELCHER AROUND
555 PM EDT...ELKHORN CITY AROUND 600 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW
Special weather statement, Aug 9, 6:08 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT SAT AUG 9 2014

KYZ113-115-117-118-092230-
KNOTT-LESLIE-LETCHER-PERRY-
608 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT SATURDAY EVENING...

   SOUTHWESTERN KNOTT...
   LESLIE...
   WESTERN LETCHER AND
   PERRY.

AT 607 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED
NEAR WOOTON...OR NEAR HYDEN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOAL AROUND
615 PM EDT...FREW AROUND 625 PM EDT...AVAWAM AROUND 630 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW
Special weather statement, Aug 9, 7:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT SAT AUG 9 2014

KYZ113-115-118-092345-
KNOTT-LETCHER-PERRY-
721 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 745 PM EDT SATURDAY EVENING...

   SOUTH CENTRAL KNOTT...
   LETCHER AND
   EAST CENTRAL PERRY.

AT 721 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED
NEAR ROXANA...OR 6 MILES WEST OF WHITESBURG...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VAN AROUND 735
PM EDT...OSCALOOSA AROUND 740 PM EDT...KINGS CREEK AROUND 745 PM
EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW
Special weather statement, Aug 9, 7:24 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SAT AUG 9 2014

KYZ110-113-120-100000-
KNOTT-PIKE-FLOYD-
724 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 800 PM EDT SATURDAY EVENING...

   EAST CENTRAL KNOTT...
   WEST CENTRAL PIKE AND
   SOUTHEASTERN FLOYD.

AT 724 PM EDT...A THUNDERSTORM WITH TORRENTIAL RAINS WAS LOCATED
NEAR BUCKHORN HOLLOW...OR 11 MILES SOUTHWEST OF PIKEVILLE...MOVING
SOUTH AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIGON AROUND
730 PM EDT...MELVIN AROUND 735 PM EDT...WHEELWRIGHT AROUND 740 PM
EDT...HALO AROUND 750 PM EDT...GREENLEAF AROUND 755 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW
Special weather statement, Aug 9, 8:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT SAT AUG 9 2014

KYZ110-113-120-100030-
KNOTT-PIKE-FLOYD-
802 PM EDT SAT AUG 9 2014

...AN AREA OF TORRENTIAL RAINS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 830 PM EDT SATURDAY EVENING...

   EAST CENTRAL KNOTT...
   SOUTHWESTERN PIKE AND
   SOUTHEASTERN FLOYD.

AT 758 PM EDT...AN AREA OF TORRENTIAL RAINS WAS LOCATED
NEAR BURTON...OR 14 MILES EAST OF HINDMAN...MOVING SOUTH AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYBUSH
AROUND 805 PM EDT...KITE AROUND 810 PM EDT...DRY CREEK AROUND 815 PM
EDT...HALO AROUND 820 PM EDT...GREENLEAF AROUND 830 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:25 AM EDTAreal Flood AdvisoryJKLBreathitt, Leslie, Owsley, Perry2 hr
Aug 10, 11:18 AM EDTAreal Flood AdvisoryJKLEstill, Powell3 hr
Aug 10, 11:23 AM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Leslie, Letcher, Perry97 min
Aug 10, 2:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley3 hr
Aug 10, 2:51 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Knox, Leslie, Owsley2 hr
Aug 10, 4:24 PM EDTAreal Flood AdvisoryJKLBreathitt, Leslie, Owsley, Perry2 hr
Aug 10, 5:13 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Magoffin, Owsley, Wolfe107 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.